VOLCANO CORPORATION EAGLE EYE PLATINUM ST RX DIGITAL IVUS CATHETER; CATHETER, ULTRASOUND, INTRAVASCULAR
Back to Search Results |
| Model Number |
85900PST |
| Medical Device Problem Code |
Entrapment of Device (1212)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
11/24/2025
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that an eagle eye catheter was used in a peripheral diagnostic procedure in the proximal subclavian artery.During withdrawal, the catheter became stuck approx.2/5 of the proximal length of the non philips guidewire.Attempts were made to advance and then retract the catheter, but was unsuccessful; therefore, removed as a system.Upon removal, the catheter and guidewire were manually forced apart, but it was noted that the catheter could no longer image.The use the catheter was discontinued and the procedure was completed with a new catheter.No patient injury reported.This product problem is being submitted because the eagle eye catheter and guidewire were removed as a system.There is potential for harm if it were to recur.
Additional Manufacturer Narrative
This case was reviewed and investigated according to the manufacturer¿s policy.Blocks a2: date of birth, not available from facility.Block c: not applicable for this device.Blocks d6 & d7: not applicable for this device.Blocks e1 & g2: country is china.Blocks h3 & h6: the eagle eye catheter was not returned for evaluation; thus, no product investigation was performed.Blocks h7, h9 & h10: do not apply to this submission.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.
Additional Manufacturer Narrative
Blocks d9 & h3: the eagle eye platinum catheter was returned for evaluation.Block h3: the eagle eye catheter was returned without the non-philips guidewire.Visual inspection found a deformed distal tip, crushed marker bands, and damaged distal shaft.The distal shaft was stretched approx.3-4 cm, causing the inner member and microcables to break but contained within the shaft.During functional testing, the catheter failed the guidewire movement test due to resistance noted in multiple sections of the shaft.Block h6: the probable cause of the reported failure (removal as a system) is due to damage during use/handling.Manipulation, impact and applied pressure associated with use and handling can further affect the integrity of the device.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.